Healing Our Community One Step at a Time
You have the freedom to choose.
Join our community. Experience compassion, healing and freedom. Support one another to transform ourselves as well as our family and friends.
Signs and Symptoms of a Drug Overdose
- Dilated pupils.
- Unsteady walking.
- Chest pain.
- Severe difficulty breathing, shallow breathing, or complete cessation of breath.
- Gurgling sounds that indicate the person’s airway is blocked.
- Blue lips or fingers.
- Nausea or vomiting.
- Abnormally high body temperature.
- Violent or aggressive behavior.
- Disorientation or confusion.
- Convulsions or tremors.
You may not exhibit all or even most of these signs, but even a few of these symptoms can mean you are experiencing an overdose.
**If you need immediate help, please call: 911**
If you abuse any substance, there is always a risk of overdosing. However, certain actions and conditions may further increase that risk, including:
- Significant physiologic dependence on the drug.
- Prior overdose(s).
- Abusing multiple substances, including alcohol.
- Taking a large amount of the substance at once.
- Dropping out of substance abuse treatment.
- Gradually increasing the dose of the substance over time.
- A reluctance to seek emergency help when needed.
- Intravenous drug use.
- Being recently released from prison.
- Previous suicide attempts.
- Resuming drug use after a period of abstinence.
- Low level of physical tolerance.
- Since 2008, more Clark County residents have died each year from opioid overdoses than firearms or motor vehicle traffic accidents. In 2012-2014, the mortality rate from opioid overdoses in Clark County was almost 70% higher than the national rate.
- People addicted to prescription opioids are 40 times more likely to become addicted to heroin.
- In 2014, the Nevada legislature passed the Good Samaritan Drug Overdose Act that requires all prescribers to register and query the state prescription drug monitoring program (PMP), grants protection for those distributing and administering naloxone (e.g. Narcan) to reverse the life-threatening effects of an opioid overdose, and provides immunity for people who witness an overdose and call emergency services.
- Opioid Epidemic in Southern Nevada FACT SHEET
A comprehensive, evidence-based guideline from the Centers for Disease Control and Prevention for drug overdose: http://www.cdc.gov/drugoverdose/prescribing/guideline.html
**disclaimer: Wongu is not liable for any information contained in this page. For immediate help, please call: 911.**